Alert archive / Kansas / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 15, 2004, 8:19 PM MDT for Wallace County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 8:19 PM MDT (02:19 UTC)
- Expired
- Jun 15, 2004, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Wallace County, KS
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 160221 FFWGLD KSC199-160515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 819 PM MDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 1115 PM MDT * AT 815 PM MDT...FLASH FLOODING WAS INDICATED BY A THUNDERSTORM 7 MILES NORTH OF SHARON SPRINGS...MOVING NORTHEAST AT 5 MPH. DURING THE LAST HOUR AND A HALF UP TO TWO INCHES OF RAIN HAVE FALLEN IN MANY AREAS OF THE COUNTY. HEAVY RAIN CONTINUES. AFTER MODERATE RAINS LAST NIGHT THE GROUND IS CONDUCIVE TO RUNOFF FROM THE CURRENT HEAVY RAINS. * THE FLASH FLOODING WILL BE NEAR... RURAL NORTHERN WALLACE COUNTY AROUND 830 PM MDT... RURAL NORTHEASTERN WALLACE COUNTY AROUND 940 PM MDT... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3873 10202 3872 10154 3908 10151 3910 10203 $$ RJC
2 follow-up statements
000 WGUS73 KGLD 160425 FFSGLD KSC199-160515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1021 PM MDT TUE JUN 15 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 PM MDT FOR WALLACE COUNTY... AT 1017 PM MDT...AREAS OF LIGHT RAIN CONTINUED IN WALLACE COUNTY...BUT THE HEAVIER RAIN OF EARLY THIS EVENING HAS MOVED TO THE EAST. COMMUNICATIONS HAVE BEEN POOR WITH THE COUNTY WITHIN THE LAST HOUR OR SO...BUT THE POTENTIAL OF ONGOING FLOODING STILL EXISTS. SO THE FLASH FLOOD WARNING WILL CONTINUE UNTIL 1115 PM MDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3873 10202 3872 10154 3908 10151 3910 10203 $$ RJC
000 WGUS73 KGLD 160505 FFSGLD KSC199-160515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1104 PM MDT TUE JUN 15 2004 ...THE FLASH FLOOD WARNING FOR WALLACE COUNTY IS CANCELLED... LAT...LON 3873 10202 3872 10154 3908 10151 3910 10203 $$ LOCKHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:25 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 15, 6:25 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT TUE JUN 15 2004 .DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && RJC
Hazardous weather outlook, Jun 15, 10:40 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1040 AM MDT (1140 AM CDT) TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN. SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY KANSAS TO CHEYENNE WELLS COLORADO LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. FS
In the hours before
Local storm report, Jun 15, 7:37 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 E TRIBUNE 38.47N 101.62W
06/15/2004 70 MPH GREELEY KS EMERGENCY MNGR
&&Local storm report, Jun 15, 7:48 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST BURLINGTON 39.31N 102.27W
06/15/2004 63 MPH KIT CARSON CO MESONET
&&Local storm report, Jun 15, 7:58 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 12 SW GOODLAND 39.23N 101.87W
06/15/2004 86 MPH SHERMAN KS TRAINED SPOTTER
&&
MENTZERLocal storm report, Jun 15, 8:05 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 10 SW GOODLAND 39.25N 101.84W
06/15/2004 0.88 INCH SHERMAN KS PUBLIC
&&
MENTZERLocal storm report, Jun 15, 8:09 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
809 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST BURLINGTON 39.31N 102.27W
06/15/2004 72 MPH KIT CARSON CO MESONET
&&Local storm report, Jun 15, 8:16 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL GOODLAND 39.35N 101.71W
06/15/2004 0.75 INCH SHERMAN KS NWS EMPLOYEE
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:44 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 61 min |
| Jun 15, 6:52 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 53 min |
| Jun 15, 7:06 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 54 min |
| Jun 15, 7:08 PM MDT | Tornado Warning | GLD | Greeley | 67 min |
| Jun 15, 7:44 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 61 min |
| Jun 15, 7:45 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 45 min |
| Jun 15, 7:56 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jun 15, 7:59 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 31 min |
| Jun 15, 8:03 PM MDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Jun 15, 8:16 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 59 min |
| Jun 15, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jun 15, 8:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 30 min |
| Jun 15, 8:55 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 35 min |
| Jun 15, 9:05 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 55 min |
| Jun 15, 9:12 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 33 min |
| Jun 15, 9:28 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 32 min |
| Jun 15, 9:36 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 54 min |
| Jun 15, 9:47 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 58 min |
Nearby
Flash Flood Warnings in Kansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.